Saw the Neurologist last week. The main thing that we were talking about was just my new Oxcarbazepine. I feel fine with it. Even though there are other seizure meds that I’ve taken twice a day, and they were quite an ordeal with the drowsiness, this one seems to work just fine. I asked my Neurologist if we were seeing each other again in three months, and she tells me: “No, I’ll see you in six months…”
Contacted the Neurologist’s Office to find out the information about changing medications. The office called me back and told me to come in to get a blood test. This test is going to find out how the current medication levels are. I informed them that I’ve been raising/lowering my own medications (DO NOT do this) to get myself feeling better and more comfortable.
Anyway, I’m feeling better now and the blood test came out “fine”. The office told me to just stay where I’m at with my medication. Just only do what needs to be done to stay alive (maybe not THOSE words) and DO NOT change any more medication levels. If I have problems, then give them a call.
My next appointment is later in January.
At this point in time, I’m feeling somewhat better than days before (in my head). My right arm/hand isn’t any better. Still shakes like crazy. Ugh…
Spoke with a new Neuro-doctor today. This discussion was about another surgery which will reduce the tremor from the right side of my body. Maybe not ENTIRELY, but to hopefully (somewhat) fix the arm/hand & [maybe] the foot. What will be done is the insertion of a wire into a certain part of the brain and the other end is connected to a probe underneath the skin. This probe is located at about the same height as the heart, just on the right side of the chest. …and underneath the skin with both the probe and “wire”.
He told me how this will be done and ALL the side effects. Those (possible) side effects don’t seem TOO bad (to me). But still, these side effects are not the most enjoyable things.
Earlier in this blog, there is the video of a person who had just received this surgery. He speaks about how he has this device to help with his Dystonia. Not damage in the brain, like me.
Several years after getting this to my brain, I will need to get back to the hospital and have another “quick” surgery. This is just to “change the battery” in the device.
To me, this is entirely CHOICE. Not a life or death necessity. Need to look… and talk… and think further into this.
Oh! I asked about the…
“Will I be awake while doing this surgery?”
Likely, it will be either… maybe YES, or maybe NO.
I can probably figure that one out when I’m on a table in the operating room. I’ll just tell you RIGHT THEN AND THERE.
My next thought is: Will I be able to “REMEMBER” anything afterwards??? 😛
Today I went to see my Neurologist. I explained about the new medication he prescribed at the previous visit. The one to remove the tremor. I told him about how this one was causing me to have the “sleep-all-day” side-effect. That was WAY too much for me to deal with.
He was suggested a prescription for a different medication to do the same job to help with the tremor.
“Uh, no. I’ve had to cope with this tremor for 30+ years. Have went through PLENTY of the side-effects from each one of those prescriptions. Tremor has been better. Tremor has been worse. I have had to deal with it all.”
Once, a “new” medication was SO terrible that it caused my arm/hand to shake all night long!
So, nothing has changed…… for now.
I saw my original Neurologist today and was told that everything is looking good after the last 6 months.
Now, before having another surgery, I need to do MORE TESTS. All of these tests are done to see if everything is working fine. They are also done to see if there are any more changes since a few years ago…… after the originally completed brain surgery.
Ugh….. ANY Neurological tests are NOT the most enjoyable thing to do…
All of these will be checking the qualifications for the surgery I’ve been talking about recently: “fix the tremor on my right side”.
We will talk more about that as time and tests go on… and on…. and on….